painful wrist, thumb, shoulder, knee, ankle....i want excerise but i cant walk too long .

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Nov 2008
Total Posts : 7
   Posted 11/4/2008 8:58 AM (GMT -6)   
i am very frustrate with my osteoarthritis because i cant take any arhtitic medecine because of i have crohn's disease. i did took prednisone 100 mg to 0 for 7 months but gained 60 pounds because my hypothryoid didnt work while prednisone on till i stopped with prednisone and my hyothroyoid med start working i lost 17 pounds. my osteoarthric flared up.. worse than ever before... i am on remicade treatment 5th now.. it is very slow to heal but not complete yet.. i want getting better... help me.

Regular Member

Date Joined Aug 2006
Total Posts : 81
   Posted 11/4/2008 3:44 PM (GMT -6)   
100mg? That is an incredible doseage!

While I was on Pred (40mg daily for 9 months) I made a concerted effort to eat clean and reasonable. While on the Pred my stomach felt empty all the time no matter what - not sure why.

I had pain in almost every major joint except the elbows, so at my worst time I just tried to be careful with food and move as much as I could stand. I know how you feel being frustrated. I was so sad that I had this disease that was preventing me from moving pretty much and excercise had theretofore been a big part of my life. I was starting to puff up a bit, and so just before the pain hit I was moving all the time, and had just shed about 50 pounds of excess fat and was feeling great. Within a few months I could barely move.

My knees were messed up for so long that my inside quads atrophied pretty bad - to the point the doctor thinks they probably won't come back. I'm working out again now but struggle with easy/regular leg exercises. I'm just going to do what I can and be thankful I can move again!

Just keep trying, keep talking to your doctor, and do as much as you can without overdoing things! Whenever you get frustrated just try to remind yourself that it could actually be worse. Keep fighting!
Arthritis (poss. RA) - Doc scripts: Enbrel 50 autoinjector, Methotrexate 5 pills/week, Folic acid. 

Regular Member

Date Joined Oct 2006
Total Posts : 114
   Posted 11/10/2008 12:31 PM (GMT -6)   
I wanted to write, not to scare you, but to also give you something else to that you will be more informed. We were not and feel blindsided by the medical community from the pharmacy, to the doctors who treated my daughter. I would strongly recommend that you also consider getting MRI's of any major joint (knee, hip, shoulder etc) since you've been on high dose steroids. My daughter (19 at the time) took Pred and Iv solumedrol (highest dose 90 mg) while hospitalized for ulcerative colitis. A year later, she developed knee pain (and clicking/popping/grinding sound) and to make a really long story short, we found an orthopedic doctor who recommended aggressive MRI of all of her joints because she had been on steroids. She was diagnosed with osteonecrosis (aka avascular necrosis, "bone death") in her rt shoulder, both elbows, both wrists, both knees, and both ankles. It was/is devastating to all of us and feel outrage that the product monograph, nor the doctors, disclose this risk yet it's been known for 30 years that this drug causes this disease. They talk about Osteoporosis, bone pain, etc etc, but none warned us of this risk. I've been doing research for the past year on this and will tell you that 7,000 people a year get this disease from the use of Prednisone. The key thing though, and the reason I'm talking about this, is that if you find it early by MRI (will not show up on x-ray early on in the course of the disease process), the better a person's chance of getting early surgical treatment to halt the progression of the disease or prevent the collapse of the bone.
20 yo daughter w/ Pancolitis
diagnosed 8/30/06
Step 1 colectomy/jpouch creation 11/27/06
Step 2 takedown 2/9/07
21 yo Daughter diagnosed with right shoulder, bilateral wrist, 
bilateral elbow, bilateral knee, and bilateral ankle avascular necrosis
(aka Osteonecrosis) as a result of Prednisone use

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 21, 2016 4:16 AM (GMT -6)
There are a total of 2,709,341 posts in 298,800 threads.
View Active Threads

Who's Online
This forum has 153308 registered members. Please welcome our newest member, LmkjkNvbfy.
179 Guest(s), 1 Registered Member(s) are currently online.  Details

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer